Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 86, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 25, 2006, 6:41 PM EDT for Collier County, Florida. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2006, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 25, 2006, 7:24 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:51 PM EDT | TSTM WND GST 60 | 5 E Naples, FL | |
| Jul 25, 6:51 PM EDT | HAIL 1 | 5 E Naples, FL | TRAFFIC LIGHTS OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 252241 SVRMFL FLC021-252330- /O.NEW.KMFL.SV.W.0086.060725T2241Z-060725T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 641 PM EDT TUE JUL 25 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 730 PM EDT * AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN GATE...OR ABOUT 6 MILES NORTHEAST OF NAPLES...AND MOVING NORTHWEST AT 15 MPH. LAT...LON 2601 8163 2631 8165 2631 8188 2600 8175 $$ GR
2 follow-up statements
000 WWUS52 KMFL 252304 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 701 PM EDT TUE JUL 25 2006 FLC021-252330- /O.CON.KMFL.SV.W.0086.000000T0000Z-060725T2330Z/ COLLIER FL- 701 PM EDT TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR WEST CENTRAL COLLIER COUNTY... AT 651 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM WITH QUARTER SIZE HAIL...AND DAMAGING WINDS TO 60 MPH IN THE NAPLES AREA. SOME TRAFFIC LIGHTS WERE REPORTED OUT. THIS STORM WILL MOVE NORTHWEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERBILT BEACH...QUAIL CREEK ESTATES...PELICAN BAY...NORTH NAPLES AND GOLDEN GATE LAT...LON 2601 8163 2631 8165 2631 8188 2600 8175 $$ GR
000 WWUS52 KMFL 252324 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 722 PM EDT TUE JUL 25 2006 FLC021-252332- /O.CAN.KMFL.SV.W.0086.000000T0000Z-060725T2330Z/ COLLIER FL- 722 PM EDT TUE JUL 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY IS CANCELLED... THUNDERSTORMS REMAIN ALONG THE COASTLINE AND WERE MOVING NORTHWEST, BUT HAVE WEAKENED. OCCASIONAL LIGHTNING...GUSTY WINDS TO 30 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2601 8163 2631 8165 2631 8188 2600 8175 $$ GR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:33 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 1:33 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 133 PM EDT TUE JUL 25 2006 .DISCUSSION... HIGH PRESSURE WAS BUILDING INTO NORTH CENTRAL FLORIDA EARLY THIS AFTERNOON ALLOWING FOR THE WINDS OVER THE CWA TO BECOME EASTERLY. THIS WILL ALLOW FOR THE EAST COAST SEA BREEZE TO PUSH INLAND THIS AFTERNOON AND KEEP THE WEST COAST SEA BREEZE NEAR THE WEST COAST AREAS. A FEW SHOWERS WHERE ALSO DEVELOPING AROUND LAKE OKEECHOBEE EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO DEVELOP ALONG WITH THUNDERSTORMS MAINLY OVER THE INTERIOR AND WEST COAST AREAS AS THE HEATING CONTINUES AND THE SEA BREEZES COLLIDE. SO WILL CONTINUE SCATTERED POPS OVER THE INTERIOR AND WEST COAST AREAS...AND REDUCE THEM DOWN TO ISOLATED OVER THE EAST COAST METRO AREAS FOR THIS AFTERNOON. THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER NORTH CENTRAL FLORIDA THROUGH REST OF THE WEEK KEEPING THE EASTERLY WIND FLOW OVER THE CWA. THIS WILL ALLOW FOR THE SUMMER TIME PATTERN OVER SOUTH FLORIDA...WITH NIGHT TIME AND MORNING ACTIVITY EAST COAST AND AFTERNOON AND EVENING ACTIVITY INTERIOR AND WEST COAST AREAS. TEMPS WILL ALSO BE ABLE TO WARM UP INTO THE MID 90S WITH THE DEW POINTS IN THE MID 70S OVER THE NEXT COUPLE OF DAYS OVER THE INTERIOR AREAS OF SOUTH FLORIDA. THIS WILL ALLOW FOR THE HEAT INDEX TO GET UP INTO THE RANGE OF 105 TO 110 OVER THIS AREA FOR COUPLE OF HOURS EACH AFTERNOON. SO PLAN ON PUTTING A HEADLINE IN THE ZONES FOR THE INTERIOR AREAS OF THE CWA ABOUT THE HEAT INDEX TEMPS. .EXTENDED FORECAST... THE RIDGE OF HIGH PRESSURE WILL BREAK DOWN SOMEWHAT THIS WEEKEND ALLOWING FOR A TROPICAL WAVE TO MOVE THROUGH SOUTH FLORIDA THAT IS CURRENTLY EAST OF THE WINDWARD ISLANDS. THIS WILL BRING SOME DRYING OVER THE CWA EARLY THIS WEEKEND AHEAD OF THE WAVE...BEFORE DEEPER MOISTURE MOVES INTO THE CWA FOR LATE THIS WEEKEND INTO EARLY NEXT WEEK. THE STEERING FLOW WILL ALSO BE SHIFTING FROM A SOUTHEAST DIRECTION TO A SOUTHWEST DIRECTION THIS WEEKEND INTO EARLY NEXT WEEK. SO HAVE DECREASE THE POPS EARLY THIS WEEKEND OVER THE CWA...BEFORE INCREASING THEM BACK TO SCATTERED CONDITIONS LATE THIS WEEKEND INTO EARLY NEXT WEEK WITH THE HIGHEST POPS ALONG THE EAST COAST AREAS. && .MARINE... THE WINDS WILL REMAIN LESS THAN 10 KNOTS FROM THE SOUTHEAST DIRECTION THROUGH WEDNESDAY NIGHT...BEFORE INCREASING TO 10 TO 15 KNOTS THURSDAY INTO FRIDAY OVER SOUTH FLORIDA WATERS. THE WINDS WILL THEN REMAIN AT 10 TO 15 KNOTS ON SATURDAY FROM THE NORTHEAST BEFORE DECREASING TO 5 TO 10 KNOTS FROM THE SOUTHWEST ON SUNDAY. THE SEAS WILL ALSO REMAIN LESS THAN 6 FEET THROUGH THIS WEEKEND. SO BOATING WEATHER LOOKS GOOD THIS WEEK INTO THIS WEEKEND OUTSIDE OF THE SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES SHOULD REMAIN ABOVE CRITICAL VALUES THROUGH THE WEEK...DUE TO THE TROPICAL AIRMASS OVER THE CWA. SO NO PROBLEMS ARE EXPECTED AT THIS TIME WITH THE FIRE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 77 89 / 20 30 20 30 FORT LAUDERDALE 80 90 80 89 / 20 20 20 20 MIAMI 79 91 79 90 / 20 30 20 30 NAPLES 77 92 76 92 / 20 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && BAXTER
Hazardous weather outlook, Jul 25, 2:41 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 241 PM EDT TUE JUL 25 2006 FLZ063-066>075-261845- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 241 PM EDT TUE JUL 25 2006 ...SCATTERED STRONG THUNDERSTORMS INTERIOR AND SOUTHWEST GULF COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON OVER INTERIOR LOCATIONS AND SLOWLY MOVING TOWARD THE SOUTHWEST GULF COAST. SOME THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS AS HIGH AS 45 MPH AND HAIL AS WELL AS LOCALLY HEAVY RAINS. HAIL: SOME OF THE THUNDERSTORMS MAY PRODUCE HAIL AS LARGE AS PENNIES OR NICKELS ESPECIALLY OVER INTERIOR AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, FAVORING THE INTERIOR AND SOUTHWEST GULF COASTAL AREAS DURING THE AFTERNOON AND EVENINGS. THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... VOLUNTARY SPOTTER ACTIVATION MAY BE REQUIRED WHERE THUNDERSTORMS BECOME STRONG OVER INTERIOR AREAS THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 25, 1:55 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 155 PM EDT TUE JUL 25 2006 FLZ067-251830- PALM BEACH WESTERN FL- 155 PM EDT TUE JUL 25 2006 AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE INCREASING IN COVERAGE AND INTENSITY NEAR CANAL POINT...OR 7 MILES SOUTHEAST OF PORT MAYACA...MOVING SOUTHWEST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RLP
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:06 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jul 25, 2:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 56 min |
| Jul 25, 6:12 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 33 min |
| Jul 25, 6:32 PM EDT | Special Marine Warning | MFL | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.